Skip to main content
Log in

On the Riesz Basisness of Root Functions of a Sturm–Liouville Operator with Conjugate Conditions

  • Published:
Lobachevskii Journal of Mathematics Aims and scope Submit manuscript

Abstract

This paper aims to prove the Riesz basisness of root functions of the non-selfadjoint a discontinuous Sturm–Liouville operator with periodic boundary condition which are not strong regular and with conjugate conditions. It is assumed that the potentials of differential operator are complex valued and continuously differentiable functions and both conjugate conditions have different finite one-sided limits at point zero. In order to prove Riesz basisness of root functions, we firstly acquire asymptotic expressions of fundamental solutions. By using these solutions in the characteristic determinant, it is obtained asymptotic formulas of eigenvalues by means of Rouche theorem. Then by the aid of asymptotic formulas of eigenfunctions,Riesz basisness is shown. it is also proved the Riesz basisness of root functions of the same operator with antiperiodic boundary conditions and with same conjugate conditions.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

REFERENCES

  1. V. P. Mikhailov, ‘‘On the bases in L2(0,1),’’ Dokl. Akad. Nauk SSSR 144, 981–984 (1962).

    MathSciNet  Google Scholar 

  2. G. M. Kesel’man, ‘‘On the unconditional convergence of expansions in the eigenfunctions of some differential operators,’’ Izv. Vyssh. Uchebn. Zaved., Mat., No. 2, 82–93 (1964).

  3. N. Dunford and J. T. Schwartz, Linear Operators. Part 3: Spectral Operators (Wiley, New York, 1970).

    Google Scholar 

  4. M. A. Naimark, Linear Differential Operators, Part 1 (Frederick Ungar, New York, 1967).

    MATH  Google Scholar 

  5. A. A. Shkalikov, ‘‘On the Riesz basis property of the root vectors of ordinary differential operators,’’ Russ. Math. Surv. 34, 249–250 (1979).

    Article  Google Scholar 

  6. N. I. Ionkin, ‘‘The solution of a boundary-value problem in heat conduction with a nonclassical boundary condition,’’ Differ. Equat. 13, 294–304 (1977).

    MATH  Google Scholar 

  7. P. W. Walker, ‘‘A nonspectral Birkhoff-regular differential operators,’’ Proc. Am. Math. Soc. 66, 187–188 (1977).

    MathSciNet  MATH  Google Scholar 

  8. A. S. Makin, ‘‘On the basis property of systems of root functions of regular boundary value problems for the Sturm-Liouville operator,’’ Differ. Equat. 42, 1717–1728 (2006).

    Article  MathSciNet  Google Scholar 

  9. P. Djakov and B. Mityagin, ‘‘Spectral triangles of Schrödinger operators with complex potentials,’’ Selecta Math. (N.S.) 9, 495–528 (2003).

  10. N. B. Kerimov and K. R. Mamedov, ‘‘On the Riesz basis property of the root functions in certain regular boundary value problems,’’ Math. Notes 64, 483–487 (1998).

    Article  MathSciNet  Google Scholar 

  11. V. M. Kurbanov, ‘‘A theorem on equivalent bases for a differential operator,’’ Dokl. Math. 73, 11–14 (2006).

    Article  Google Scholar 

  12. Kh. R. Mamedov, ‘‘On the basis property in Lp(0,1) of the root functions of a class non self adjoint Sturm–Lioville operators,’’ Eur. J. Pure Appl. Math. 3, 831–838 (2010).

    MathSciNet  MATH  Google Scholar 

  13. H. Menken and Kh. R. Mamedov,‘‘Basis property in Lp(0,1) of the root functions corresponding to a boundary-value problem,’’ J. Appl. Funct. Anal. 5, 351–356 (2010).

    MathSciNet  MATH  Google Scholar 

  14. A. S. Makin, ‘‘On spectral decompositions corresponding to non-self-adjoint Sturm–Lioville operators,’’ Dokl. Math. 73, 15–18 (2006).

    Article  Google Scholar 

  15. N. Dernek and O. A. Veliev, ‘‘On the Riesz basisness of the root functions of the nonselfadjoint Sturm–Liouville operators,’’ Israel J. Math. 145, 113–123 (2005).

    Article  MathSciNet  Google Scholar 

  16. A. A. Kıraç, ‘‘Riesz basis property of the root functions of non-selfadjoint operators with regular boundary conditions,’’ Int. J. Math. Anal. 3, 1101–1109 (2009).

    MathSciNet  MATH  Google Scholar 

  17. A. S. Makin, ‘‘Convergence of expansions in the root functions of periodic boundary value problems,’’ Dokl. Math. 73, 71–76 (2006).

    Article  Google Scholar 

  18. P. Djakov and B. S. Mitjagin,‘‘Instability Zones of Periodic one-dimensional Schrodinger and Dirac operators,’’ Usp. Mat. Nauk 61 (4), 77–182 (2006).

    Article  Google Scholar 

  19. O. A. Veliev and A. A. Shkalikov, ‘‘On the Riesz basis property of the Eigen- and associated functions of periodic and antiperiodic Sturm–Liouville problems,’’ Math. Notes 85, 647–660 (2009).

    Article  MathSciNet  Google Scholar 

  20. V. A. Marchenko, Sturm-Liouville Operators and Applications (Naukova Dumka, Kiev, 1977; Springer, Basel, 1986).

  21. H. Hochstadt, ‘‘On the determination of a Hill’s equation from its spectrum,’’ Arch. Ration. Mech. Anal. 19, 353–362 (1965).

    Article  MathSciNet  Google Scholar 

  22. E. C. Titchmarsh, ‘‘Eigenfunction problems with periodic potentials,’’ Proc. R. Soc. London, Ser. A 203, 501–514 (1950).

    Article  MathSciNet  Google Scholar 

  23. M. S. P. Eastham, The Spectral Theory of Periodic Differential Equations (Scot. Acad. Press, London, 1973).

    MATH  Google Scholar 

  24. W. Magnus and S. Winkler, Hill’s Equation (Wiley-Interscience, New York, 1966).

    MATH  Google Scholar 

  25. V. A. Sadovnichy, Ya. T. Sultanaev, and A. M. Akhtyamov, Inverse Sturm–Liouville Problem with Nonseparated Boundary Conditions (Mosk. Gos. Univ., Moscow, 2009) [in Russian].

    MATH  Google Scholar 

  26. A. G. Baskakov and D. M. Polyakov, ‘‘Spectral properties of the Hill operator,’’ Math. Notes 99, 598–602 (2016).

    Article  MathSciNet  Google Scholar 

  27. A. G. Baskakov and D. M. Polyakov, ‘‘The method of similar operators in the spectral analysis of the Hill operator with nonsmooth potential,’’ Sb.: Math. 208, 1–43 (2017).

    MathSciNet  MATH  Google Scholar 

  28. Kh. R. Mamedov, ‘‘On spectrally of differential operator of second order,’’ Proc. Inst. Math. Mech., Acad. Sci. Azerb. Rep. 5, 179–181 (1996).

    Google Scholar 

  29. F. Gesztesy and V. Tkachenko, ‘‘A Schauder and Riesz basis criterion for non-self-adjoint Schrodinger operators with periodic and antiperiodic boundary conditions,’’ Differ. Equat. 253, 400–437 (2012).

    Article  MathSciNet  Google Scholar 

  30. N. K. Bari, ‘‘Biorthogonal systems and bases in Hilbert spaces,’’ Uch. Zap. Mosk. Univ. 148, 68–107 (1951).

    MathSciNet  Google Scholar 

  31. V. A. Il’in and L. V. Kritskov, ‘‘Properties of spectral expansions corresponding to nonself-adjoint differential operators,’’ J. Math. Sci. 116, 3489–3550 (2003).

    Article  MathSciNet  Google Scholar 

  32. L. A. Muravei, ‘‘Riesz bases in L2(–1,1),’’ Proc. Steklov Inst. Math. 91, 113–131 (1967).

    MathSciNet  MATH  Google Scholar 

  33. M. Kobayashi, ‘‘Eigenfunction expansions: A discontinuous version,’’ SIAM J. Appl. Math. 50, 910 (1990).

    Article  MathSciNet  Google Scholar 

  34. M. H. Annaby and G. Freiling, ‘‘A sampling theorem for transforms with discontinuous kernels,’’ Appl. Anal. 83 (10), 1053–1075 (2004).

    Article  MathSciNet  Google Scholar 

  35. M. H. Annaby, G. Freiling, and A. I. Zayed, ‘‘Discontinuous boundary-value problems: Expansion and sampling theorems,’’ J. Int. Equat. Appl. 16 (1), 1–23 (2004).

    Article  MathSciNet  Google Scholar 

  36. O. Cabri, ‘‘On the Riesz basis property of the root functions of a discontinuous boundary problem,’’ Math. Method Appl. Sci. 42 (18), 1–8 (2019). https://doi.org/10.1002/mma.5776

    Article  MathSciNet  MATH  Google Scholar 

  37. S. Kachmarz and H. Stenhaus, Theorie der Orthogonaireihen (Warsaw–Lvov, 1935).

    Google Scholar 

  38. I. C. Gohberg and M. G. Krein, Introduction to the Theory of Linear Nonselfadjoint Operators (Am. Math. Soc., Providence, RI, 1969).

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding authors

Correspondence to O. Cabri or K. R. Mamedov.

Additional information

(Submitted by E. K. Lipachev)

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Cabri, O., Mamedov, K.R. On the Riesz Basisness of Root Functions of a Sturm–Liouville Operator with Conjugate Conditions. Lobachevskii J Math 41, 1784–1790 (2020). https://doi.org/10.1134/S1995080220090085

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1134/S1995080220090085

Keywords:

Navigation